Savella - did your dr. stop all anti-depressants

Discussion in 'Fibromyalgia Main Forum' started by monica33flowers, May 31, 2010.

  1. monica33flowers

    monica33flowers New Member

    I started taking Savella a couple of months ago and I can tell how much better I am feeling. But my psychiatrist says that Savella was originally used as an antidepressant and he can no longer user my Effexor or any other anti-depressant with the Savella. I have to switch to something that is an anti-psychotic.

    Is this wrong what the dr. is telling me. Is he misinformed?

    Right now, I've stopped all the anti-psychotic medication because it was basically causing psychotic episodes and also rages.

    I would love to hear from others what their experiences are.
  2. Debra49659

    Debra49659 New Member

    I have fibro and I asked is I could try Savella since I had horrible weight gain. My PCP make the pain doctor is aware and a rheumy my PCP sent me to see were all away of what medicines I am taking.

    None of them have a problem with my fact the rheumy pushed my Savella up to 200mg per day.

    I would get a second opinion if it were me.

    Good Luck!!
  3. AuntTammie

    AuntTammie New Member

    savella and effexor are both SNRIs, so taking both would not make sense and could cause problems; however, I don't understand why your doc would want to add another med anyway - if you are feeling good on the savella and it is so similar to effexor, you should be able to just exchange one for the other (I realize that people react differently to meds in the same class, but if it is working for you, then exchanging one for the other shouldn't be an issue)

    anti-psychotic meds can be helpful for certain people if they really need them and if nothing else works, but they are really heavy duty meds with a lot of potential bad side effects; some of which can become permanent - if they are not absolutely necessary, they are not worth playing around with
  4. monica33flowers

    monica33flowers New Member

    The reason is the Savella dose I am on right now is still causing depression issues. It would mean increasing the dose and right now I'm also having sleep issues....always had them with this dd.

    The antipsychotic I was put on was perphenazine and for the short 3 days I took it my life was hell.

    At this point I'm worried he is going to put me on some other crazy jacked up antipsychotic and things could get worse before I could actually stop taking the drugs before something happened.

    I do need something added but I feel good on the Savella right now I don't want to make that fall apart either.

    Unfortunately, with all the dr.'s I have I must do the research or find out the hard way. This is the third time we've had bad results with drug interactions and I'm really upset.

    I guess I would like to hear what others would do if they were in my shoes.

    Sorry, if I sound all over the board....I'm just in a lot of pain tonight and the anxiety attacks are just horrible.
  5. hensue

    hensue New Member

    I cut it back to wellbutrin once a day. The savella I really tried but omg sweating and feeling like I was on fire.
    I felt like sick and pain on top of it.

    I am sticking with wellbutrin sr and maybe something else.
    You are having anxiety attacks on savella?

    That was a hard drug for me to get past. I am glad you are able to take it.

    Take care and good luck